Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 7, 2019, 5:13 AM CST for Howell County, Oregon County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2019, 5:13 AM CST (11:13 UTC)
- Expired
- Feb 7, 2019, 5:30 AM CST
- In force
- 17 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 159 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 2:21 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565
WUUS53 KSGF 071113
SVRSGF
MOC091-149-071130-
/O.NEW.KSGF.SV.W.0013.190207T1113Z-190207T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
513 AM CST THU FEB 7 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Howell County in south central Missouri...
Western Oregon County in south central Missouri...
* Until 530 AM CST.
* At 512 AM CST, a severe thunderstorm was located 8 miles southeast
of West Plains, moving northeast at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Plains... Grand Gulf State Park...
Thayer... Koshkonong...
Brandsville... Thomasville...
Peace Valley... Lanton...
Rover... White Church...
Moody...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9200 3673 9191 3689 9175 3688 9144
3651 9142
TIME...MOT...LOC 1112Z 238DEG 61KT 3662 9176
HAIL...<.75IN
WIND...60MPH
$$
RunnelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 4:00 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 7, 4:00 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
400 AM CST Thu Feb 7 2019
.SHORT TERM...(Today and tonight)
Issued at 334 AM CST Thu Feb 7 2019
Dealing with both convective and winter type weather at this hour.
First round of convection moved through the area late this evening
and has since moved out. New round of convection currently moving
into north central Arkansas will move into south central Missouri
within the next hour or two. This should be through the area by
mid morning.
Surface front at this hour is roughly along I-44 into a low south
of Monett. To the south of this front...temperatures are still in
the 50s and 60s providing an environment for strong to severe
thunderstorms. To the north of the boundary...temperatures are at
or below freezing. This is producing a wintry mix with freezing
rain being the predominate type.
An upper level wave currently moving into the Southern plains
will begin to push the front eastward this morning. As the colder
air filters into the region will gradually turn over to a wintry
mix of freezing rain...sleet...and light snow. The precipitation
will come to an end over western portions of the area by mid to
late morning and should exit the entire region by this evening.
As the colder air moves into the area overnight...lows are
expected to range from the single digits over central Missouri and
extreme southeast Kansas to the mid teens along the Arkansas
border.
.LONG TERM...(Friday through Wednesday)
Issued at 334 AM CST Thu Feb 7 2019
The cold air will remain in place over the weekend this highs in
the 20s on Friday and in the 30s on Saturday. The next system
begins to affect the region Saturday night into Sunday.
However...with temperatures forecast to be above freezing during
the day and at or below freezing at night...could see
precipitation transitioning back and forth between rain during the
day and a rain/snow mix at night.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 554 PM CST Wed Feb 6 2019
A very complex weather pattern over the region will bring
multiple flight concerns for aviators flying into the Ozarks over
the next 24 hours. Ceilings and visibilities will be predominantly
low end MVFR to IFR. A few periods of improved conditions will
occur but will be short lived. Weather ranging from thunderstorms
with hail to dense fog to freezing rain will make the flight
conditions difficult over the area. A cold front will begin to
clear out the region, but not until after 18z Thursday.
Additionally, a very strong low level jet will bring low level
wind shear and gusty surface winds to the area after sunrise
Thursday as well.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this afternoon for MOZ082-083-090>098-
101>106.
Winter Weather Advisory until noon CST today for MOZ057-058-
069>071-079>081-089>095-101>103.
Ice Storm Warning until noon CST today for MOZ055-056-066>068-
077-078-088.
KS...Ice Storm Warning until noon CST today for KSZ073-097-101.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...HatchHazardous weather outlook, Feb 6, 9:23 PM CST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 923 PM CST Wed Feb 6 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 923 PM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Limited lightning risk. Elevated fog risk. Significant ice accumulation risk. Limited sleet risk. DISCUSSION... Dense fog will continue into the overnight hours over areas generally along and south of the Interstate 44 corridor. Visibilities will fall to one quarter of a mile at times. Increasing freezing rain coverage and intensity will occur through the overnight hours. Ice accumulations of a glaze along the Interstate 44 corridor to between a quarter to a third of an inch from Columbus Kansas to Versailles are expected by Thursday morning. Some isolated accumulating sleet will also occur along and north of Interstate 44. Some localized sleet accumulations up to a half inch may occur. Strong to severe thunderstorms are possible through the overnight hours. All modes of severe weather are expected, including large hail, damaging wind gusts, and tornadoes. A strong tornado or two will be possible over areas south of a line from Jane to Ozark to Houston Missouri. The highest frequency of intense storms will occur after midnight. A flood risk also exists for portions of southern Missouri through Thursday, as one to three inches of widespread rainfall is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms will be ongoing across southern Missouri early Thursday morning. All modes of severe weather will be possible, prior to these storms exiting the eastern Ozarks by mid morning. A brief period of a mix of freezing drizzle, rain, sleet and snow will be possible across portions of southeast Kansas and western Missouri Thursday morning. An additional glaze of ice will be possible. Residual flooding of small streams, creeks, and low water crossing is expected across southern Missouri through Thursday. Below normal temperatures are expected late in the week with wind chill values falling into the single digits and teens at times from Thursday morning into Friday morning. Temperatures will begin to moderate somewhat Saturday. There is then a limited threat for some light snow accumulation from Sunday night into Monday. Another round of rain will move across portions of the region Monday into Tuesday which may bring some additional flooding to portions of the southern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight along and south of a line from Jane, to Ozark, to Houston Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Feb 7, 2:04 AM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
204 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 1 SE SPRINGFIELD 37.19N 93.27W
02/06/2019 GREENE MO BROADCAST MEDIA
REPORT OF A DOWNED UTILITY POLE ON A CAR
FROM THUNDERSTORM WIND GUST.
&&
KPLocal storm report, Feb 7, 2:11 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 3 WNW GALLOWAY 37.15N 93.29W
02/06/2019 GREENE MO BROADCAST MEDIA
A TREE WAS DOWNED ACROSS PRIMROSE ST. WEST
OF NATIONAL AVE. TIME ESTIMATED FROM RADAR.
&&
KPLocal storm report, Feb 7, 2:20 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND DMG GOODHOPE 36.91N 92.81W
02/07/2019 DOUGLAS MO AMATEUR RADIO
ONE BARN DAMAGED ALONG WITH TREES DESTROYED. ADDITIONAL
REPORTS WITH LITTLE DETAIL WERE COMING IN FROM THE
GOODHOPE AREA.
&&
DCRAMERLocal storm report, Feb 7, 2:29 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 3 NW PURDY 36.85N 93.96W
02/06/2019 BARRY MO EMERGENCY MNGR
SEVERAL AREAS OF DAMAGE IN NORTHWEST BARRY COUNTY AND
POSSIBLY SOUTHERN LAWRENCE COUNTY. A CONCRETE SILO WAS
DESTROYED, ALONG WITH A ROOF RIPPED OFF OF A COMPANY
SOUTH OF MONETT. ADDITIONAL DAMAGE OCCURRED IN MONETT,
WITH MORE DETAILS COMING FROM THE EMD IN THE MORNING.
&&
DCRAMERLocal storm report, Feb 7, 3:04 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG NEOSHO 36.87N 94.37W
02/06/2019 NEWTON MO 911 CALL CENTER
THREE TREES WERE BLOWN DOWN FROM SEVERE THUNDERSTORM WIND
GUSTS. ONE HOUSE NEAR GRANBY HAD SHINGLES BLOWN OFF OF
IT.
&&
DCRAMERSpecial weather statement, Feb 7, 4:56 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
456 AM CST THU FEB 7 2019
MOZ097-071145-
Howell MO-
456 AM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL COUNTY UNTIL 545
AM CST...
At 455 AM CST, Doppler radar was tracking a strong thunderstorm near
Bakersfield, or 15 miles northeast of Mountain Home, moving northeast
at 70 mph.
Wind gusts up to 50 mph will be possible with this storm as it
crosses the Missouri border into southern Howell County.
Locations impacted include...
West Plains... South Fork...
Brandsville... Lanton...
White Church... Moody...
Pottersville... Caulfield...
A Severe Thunderstorm Watch remains in effect until 800 AM CST for
south central and southwestern Missouri.
LAT...LON 3678 9212 3688 9166 3679 9166 3679 9168
3650 9168 3650 9212
TIME...MOT...LOC 1055Z 238DEG 62KT 3646 9215
RunnelsThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:16 PM CST | Special Weather Statement | SGF | Vernon | 59 min |
| Feb 6, 8:31 PM CST | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 29 min |
| Feb 6, 10:16 PM CST | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk | 44 min |
| Feb 6, 10:20 PM CST | Special Weather Statement | SGF | Barton | 40 min |
| Feb 6, 10:36 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 54 min |
| Feb 6, 10:43 PM CST | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| Feb 6, 10:48 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 42 min |
| Feb 6, 10:59 PM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 61 min |
| Feb 6, 11:05 PM CST | Tornado Warning | SGF | Barry, Stone | 40 min |
| Feb 6, 11:11 PM CST | Tornado Warning | SGF | Christian, Lawrence | 34 min |
| Feb 6, 11:22 PM CST | Tornado Warning | SGF | Greene, Lawrence | 38 min |
| Feb 6, 11:36 PM CST | Tornado Warning | SGF | Christian, Webster | 39 min |
| Feb 6, 11:45 PM CST | Severe Thunderstorm Warning | SGF | Stone | 15 min |
| Feb 6, 11:52 PM CST | Tornado Warning | SGF | Christian, Stone, Taney | 38 min |
| Feb 7, 12:01 AM CST | Tornado Warning | SGF | Webster | 14 min |
| Feb 7, 12:10 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 65 min |
| Feb 7, 12:15 AM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 45 min |
| Feb 7, 12:20 AM CST | Tornado Warning | SGF | Christian, Douglas | 40 min |
| Feb 7, 12:38 AM CST | Areal Flood Warning | SGF | Camden, Cedar, Dade, Dallas, Hickory, Laclede and 4 more | 12 hr |
| Feb 7, 12:39 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 34 min |
| Feb 7, 2:39 AM CST | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 9 hr |
| Feb 7, 4:48 AM CST | Areal Flood Warning | SGF | Barton, Jasper | 6 hr |
| Feb 7, 4:56 AM CST | Special Weather Statement | SGF | Howell | 49 min |
| Feb 7, 5:37 AM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 23 min |
| Feb 7, 6:01 AM CST | Special Weather Statement | SGF | Ozark | 29 min |
| Feb 7, 7:20 AM CST | Special Weather Statement | SGF | Oregon | 25 min |
| Feb 7, 8:55 AM CST | Areal Flood Warning | SGF | Christian, Dent, Douglas, Howell, Ozark, Shannon and 5 more | 8 hr |
| Feb 7, 9:42 AM CST | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon | 10 hr |
| Feb 7, 12:39 PM CST | Areal Flood Warning | SGF | Dallas, Hickory, Polk | 3 hr |
| Feb 7, 4:44 PM CST | Areal Flood Warning | SGF | Christian, Dent, Douglas, Greene, Howell, Ozark and 5 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.